• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Appetite suppressant medication

O

OliviaAustralia

Well-known member
Joined
Apr 23, 2020
Messages
48
Location
Australia
In the ten years since I “recovered” from anorexia I have had a few periods where I fell back into disordered behaviours a little bit but I have been more or less ok.
Last week I went to the specialist doctor who does laser treatments on my skin (I have a skin condition, long story) and we were chatting. I mentioned in passing that I have an important family wedding in a month and I joked that I would have loved to be a few kilos lighter. She casually offered me a free 3-week trial of an appetite suppressant drug that is injected daily at home (similar to administering insulin).
At first I thought she was joking but then she brought out the packet and she was so casual about it, she showed me how to do the injection and encouraged me to give it a try.
Its like being a recovered junkie getting offered another hit. I knew I shouldn’t accept it because of my history but my fingers were itching and I couldn’t say no.
Obviously this particular specialist had no knowledge of my past eating issues. However, I did mention to her that I’m on anti-depressants and anti-psychotic medication (I brought it up because I wanted to make sure my meds wouldn’t clash badly with the injectable medicine). She said that’s no problem. So she at least knew that I had some mental health issues and still didn’t question me further before giving me this appetite-suppressant? Perhaps it’s relevant that I’m a tall slim woman in her 20s, with a BMI of 21 which is already on the lower side.
Anyway so now I’ve started this medicine at home 3 days ago. I know I’m playing with fire and that if I see quick results then I will be addicted to this medicine. And the doctor said to just let her know if I want to continue on it after the 3 weeks.
I actually don’t know whether this post should be in Substance Abuse instead, and I don’t know what I want to achieve by posting here. But it feels better to reach out.
 
B

bpd2020

Well-known member
Joined
May 25, 2020
Messages
1,865
Location
England
I feel very disappointed in this so called doctor. To offer you appetite suppressants like that is dangerous. I can understand why you took them. With an ED there will be trying times and relapses. I urge you not to take any more of these dangerous pills and to tell your actual doctor, not this one.
 
H

Helena1

Well-known member
Forum Safety Team
Joined
Oct 11, 2014
Messages
10,564
Location
UK
You should report her. This is inexcusable. This drug shouldn't be offered to people who have a normal BMI. She doesn't care about her clients wellbeing just her profits.

I hope you can stop using it as they can have really bad long term side effects, look them up and you are a healthy weight so there is no health benefits for you.
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
12,305
Location
hiding behind the sofa
What is a skin doctor doing issuing weight loss tablets. Have you done any research on them. I understand why you have taken them with your ED it was only to be expected . If this medication was so good more doctors would be prescribing it for people that really need it, like obese people. I’m diabetic and need to lose some weight for my health but my doctor has told me theres nothing that he knows of that is safe.
Please stop taking them as soon as possible. Until you’ve done your research you dont know of long term side effects
 
Thread starter Similar threads Forum Replies Date
D Eating Disorders Forum 1
I Eating Disorders Forum 5
Top